Community Forum

CLA and Green tea conflictions with Lamotrigine/Lamictal

I have epilepsy and have had it for over 15 years, i take lamotrogine and havent had a seizure for over 5 years now, but recently i have started taking CLA and green tea to assist my weight loss along with exercise. Since iv been taking these i have felt strangly dizzy just after i take them.

 I have read on another forum that Green tea tablets conflict with epilepsy tablets/treatments. I dont know wether to stop taking both because i have no idea if CLA conflicts also. I will obviously stop taking both until i know. Can someone advise if CLA conflicts as well or had the same experience? Im so worried.

Comments

With green tea tablets (or in any concentrated form) or any diet pill will speed up your metabolism or make it go into overdrive.  When your metabolism is faster, this makes your AED's metabolize faster too, therefore the AED's may be excreted out of your system a lot faster than normal.  If I were you, I would stop taking these pills and talk to your doc or neuro before taking any kind of diet pill or herb that affects weight loss.  I do know that anything like diet pills are a big no no for people with epilepsy and trigger seizures.  The dizzy feeling could be from many things, but make sure you are drinking enough water to compensate the water that is lost by working out, this helps with keeping your blood pressure normal.  I read somewhere that if you drink about 2 cups (approx. 16 oz.) before your workout, drink during your work out, and 2 cups after your body should be sufficiently hydrated.

From what I have read about CLA it does not sound like a good supplement to take, there are a lot more healthier alternatives to your weight loss (such as fish oil, which is also excellent for people who have epilepsy), and does not affect insulin levels and decrease DHA (an essential fatty acid) in cardiac tissue (which from what I read CLA can do).  

I hope this info helps and I didn't bombard you with too much information, but please talk to your doc about some other alternatives. 

Thanks ever so much for your advise. The info makes sense and il stop taking both as id rather look after my health and safety before a diet pill! Thanks again

Low blood sugar levels can make you feel faint.  Might be worth considering.

Chris

I try to stay off as much sugar as possible (except natural sugars like fruit and honey etc) as i get really bad insomnia when i have it past 1pm in the afternoon. Doctors insist  its nothing to do with the food and say im dsepressed. I know its the sugar in food. My doctors seem to just brush it off and i havent had much help from them so far

Our Mission

The mission of the Epilepsy Foundation is to lead the fight to overcome the challenges of living with epilepsy and to accelerate therapies to stop seizures, find cures, and save lives.

 
24/7 helpline